KETOPROFEN Ressources

Application Information

This drug has been submitted to the FDA under the reference 073515/001.

Names and composition

"KETOPROFEN" is the commercial name of a drug composed of KETOPROFEN.
It belongs to the class Topical analgesics and is used in Topical analgesics, local injections (Musculoskeletal Disorders)

Answered questions

What are Ketoprofen, Gabapentin, Synapryn, and Deprizine? What do they do?
My mom was prescribed these medicines and she didn't really tell me anything about them and I discovered it in my parents room. I'm only a teen and I'm worried about her health. Are these medicines extreme? Should i be worried? And I'm also just curious as to whats in it. Asked by Alaine Davault 4 months ago.

ketoprofen is used to relieve pain, tenderness, swelling, and stiffness caused by osteoarthritis (arthritis caused by a breakdown of the lining of the joints) and rheumatoid arthritis (arthritis caused by swelling of the lining of the joints). Prescription ketoprofen capsules are also used to relieve pain, including menstrual pain (pain that occurs before or during a menstrual period). Nonprescription ketoprofen is used to relieve minor aches and pain from headaches, menstrual periods, toothaches, the common cold, muscle aches, and backaches, and to reduce fever. Ketoprofen is in a class of medications called NSAIDs. It works by stopping the body's production of a substance that causes pain, fever, and inflammation. Gabapentin is used to help control certain types of seizures in patients who have epilepsy. Gabapentin is also used to relieve the pain of postherpetic neuralgia (PHN; the burning, stabbing pain or aches that may last for months or years after an attack of shingles). Gabapentin is in a class of medications called anticonvulsants. Gabapentin treats seizures by decreasing abnormal excitement in the brain. Gabapentin relieves the pain of PHN by changing the way the body senses pain Deprizine is used for gastric ulcers. And Synapryn is something i don't know of Answered by Caroll Pavlov 4 months ago.

This Site Might Help You. RE: What are Ketoprofen, Gabapentin, Synapryn, and Deprizine? What do they do? My mom was prescribed these medicines and she didn't really tell me anything about them and I discovered it in my parents room. I'm only a teen and I'm worried about her health. Are these medicines extreme? Should i be worried? And I'm also just curious as to whats in it. Answered by Kayleen Lencioni 4 months ago.


What is Ketoprofen? Is it like Ibuprofen or Paracetamol?
i am Australian but currently in Egypt. I had a bad head ake and asked my husband to buy "pennadole" and he came back with this Ketoprofen.It worked really well but I would Just like to know what I am taking.It says "Ketoprofen Bi-Alcofan" and the rest is in Arabic.Is it sold in Australia?... Asked by Raye Prow 4 months ago.

i am Australian but currently in Egypt. I had a bad head ake and asked my husband to buy "pennadole" and he came back with this Ketoprofen. It worked really well but I would Just like to know what I am taking. It says "Ketoprofen Bi-Alcofan" and the rest is in Arabic. Is it sold in Australia? can i take it if Pregnant? what is in it? is it just like Ibuprofen? Answered by Arthur Sheldrup 4 months ago.

Ketoprofen is a stronger NSAID than ibuprofen. According to the BNF it should not be used in pregnancy. The passage below lists the contraindications of ketoprofen NSAIDs should be used with caution in the elderly (risk of serious side-effects and fatalities, see also Prescribing for the Elderly ), in allergic disorders (they are contra-indicated in patients with a history of hypersensitivity to aspirin or any other NSAID—which includes those in whom attacks of asthma, angioedema, urticaria or rhinitis have been precipitated by aspirin or any other NSAID), during pregnancy and breast-feeding (see Appendix 4 and Appendix 5), and in coagulation defects. Long-term use of some NSAIDs is associated with reduced female fertility, which is reversible on stopping treatment Answered by Efren Blovin 4 months ago.

Ketoprofen is a combination of two pain relievers, Ketorolac and ibuprofen. I would be wary of taking this while pregnant. If you do take it, however, make sure you take it with food or milk. It can upset you stomach and cause pain like other NSAIDS. Answered by Aleisha Grunden 4 months ago.

It is, as its name implies, closely related to ibuprofen. Not to paracetamol. And you should be somewhat wary of taking it either early or late in pregnancy, just as you should ibuprofen. Send him back for the paracetamol. Answered by Dennise Kula 4 months ago.

It's a "cousin" to ibuprofen. It should be available just about everywhere. Ask your doc about use in pregnancy (or a pharmacist). Answered by Kathe Yeah 4 months ago.

What Is Ketoprofen Answered by Lelah Zmuda 4 months ago.


How much stronger is Ketoprofen at 75mg to 800mg of regular ibuprofen.?
Asked by Phillis Freiser 4 months ago.

ketoprofen is not stronger per se. Individual patients respond to the NSAIDS differently. Some do well on Ibuprofen while some do well on Naproxen, and others still get good results from Ketoprofen. They (and a few others) are in the anti-inflammatory class of drugs. Answered by Jason Vansteenberg 4 months ago.

Ketoprofen Vs Ibuprofen Answered by Jeana Brillant 4 months ago.


Ketoprofen 20% compounding formula.?
GEL, yes! sorry abt that... Asked by Edgardo Tatis 4 months ago.

I have one formulation from the international journal of pharmaceutical compounding, it actually is a full page article about it but the PDF of it is locking me out from copying and pasting the contents, so here is the jist of it. To produce 100 mL of a 20% ketoprofen solution ketoprofen 20g pluronic F-127 55g alcohol 30mL Purified water qs to 100mL Method: calculate the required quantity of each ingredient (if scaling the preparation up or down), weigh or measure each ingredient, mix the ketoprofen with alcohol (ketoprofen is freely soluble in alcohol and should form a solution) and then add the pluronic f-127, mix again, then finally add sufficient water to bring the total quantity to 100ml, mix well and package The article cites the USP (united states pharmacopea) in stating that a 6 month shelf life can be used (make sure its sealed well b/c the alcohol can evaporate otherwise) personal note: although it is listed as a solution it will become a gel once the pluronic f-127 is added, this is an interesting chemical that acts as a thermoreversable gel, it is a liquid when refrigerated but becomes a moderately thick gel at warmer temperatures, additionally it is worth noting to patients that because of this thermoreversable property they should expect that the gel may thicken and become 'stiffer' as it warms while being applied. Answered by Doug Halward 4 months ago.

Ketoprofen Gel 20 Answered by Bev Needleman 4 months ago.

Gel? EDIT: Do you want it in Pleuronic lecithin organogel or in KY jelly? EDIT2: Let's go with the KY. Rx: Ketoprofen 20% ......KY jelly qs ad 60gm Weigh out 12gm of ketoprofen powder. Incorporate just enough KY to make a very thick, homogenous paste. Slowly incorporate more KY until it can be stirred. Transfer the mixture to an ointment jar and add enough KY to bring the weight to 60gm. Mix well and label. Answered by Bao Obremski 4 months ago.


Can you mix acetaminophen with codeine #3 tablets with ketoprofen?
Asked by Kortney Verdejo 4 months ago.

Yes, ketoprofen is similar to ibuprofen (Advil/Motrin) or naproxen (Aleve). As long as you take them in the doses they were prescribed it's not a problem. And take the ketoprofen with a meal to protect your stomach. Answered by Caron Hassel 4 months ago.


Any medical professionals that can explain to me the difference b/t OTC Ibuprofen and Script Ketoprofen?
I went to my doctor for back pain, and headaches, and he gave me Ketoprofen 75mg. I went to fill it and the pharmacist told me it was the same thing as Ibuprofen OTC. I looked it up in my drug book, and found that they are very similar, and both NSAID's, but not the exact same thing. I know that the Ibuprofen... Asked by Conchita Alderton 4 months ago.

I went to my doctor for back pain, and headaches, and he gave me Ketoprofen 75mg. I went to fill it and the pharmacist told me it was the same thing as Ibuprofen OTC. I looked it up in my drug book, and found that they are very similar, and both NSAID's, but not the exact same thing. I know that the Ibuprofen was labeled as "OTC" and Ketoprofen was labeled "also available without a prescription" Is there a difference? Maybe the base product used to make the drug? I dont know. I am a nurse and it benefits me to research drugs as I come across them. Any help would be aprreciated. Thank you! Answered by Angella Gastelum 4 months ago.

It's similar to ibuprofen, but not the same. You used to be able to buy ketoprofen without a prescription in the U.S., but the company that marketed it had manufacturing problems last year and one website said it's no longer available. I could not confirm this, regardless many stores stopped carrying it as a result. Orudis-KT was the brand name and it was available as a 12.5mg tablet. Ketoprofen rhymes with ibuprofen for a good reason, they're close chemical cousins and belong to the same family of drugs - NSAIDs - non-steroidal antiinflammatory drugs. Non-steroidal meaning they're not related to the steroid cortisone. You should be able to get the same level of relief from ibuprofen, but ketoprofen has a longer half-life and it's more potent. The side effect profile is essentially the same. With many drug chains offering cheap generics it's probably cheaper to get a Rx filled for ketoprofen than buying O-T-C ibuprofen. Still, the best O-T-C NSAID is naproxen, better known as Aleve. I hope this helps. Rick the Pharmacist Answered by Shala Mbonu 4 months ago.

I would have thought your pharmacist could have answered your question. Other than they are the same thing. Most pharmacist know the chemical compound of drugs and can tell you exactly what they are and aren't made of. I believe that you should start there. However, most OTC drugs that are the same are just weaker. My doctor told me to take two tablets and if that doesn't work in 15 minute then take another. He said that the added pill would be the same as the perscription. I went so far as to call a pharmaceutical company to find out exactly what was in a certain drug. I am not a nurse or a doctor. I am someone that is highly allergic to many things. Sometimes just the filler they use in making a drug is bad for me. Answered by Jessika Pabey 4 months ago.

The only way to tell for sure - basically the difference in chemical structure of the drugs - would be in the Physicians Desk Reference. What it looks like to me is that the Ketoprofen is a higher dose than what can be bought OTC. Naproxen Sodium can be purchased OTC as Aleve, but it's prescribed too. The only difference is the prescribed pills are stronger. I think it just saves you having to take several pills instead of just one. Answered by Casimira Rickie 4 months ago.


Is there any online page to compare two drugs effects for example Ibuprofen and Ketoprofen?
Asked by Dick Ornedo 4 months ago.

The effects and side effects of the two are extremely similar. Sometimes a patient responds better to one than the other, but this is most likely due to a placebo effect. (If a patient is upset that they're still in pain, saying "I'm sorry that pill isn't working, let's try this other pill that will work better", often they will feel better even though the new pill is the same medicine.) Due to statistical variation, you'll see slight differences if you compare what is reported to the FDA, but if we reported side effects from three different brands of bottled water to the FDA, you would see differences due to statistical variation. Some people will tell you that the chemical structures are different, so they must be different, but the two have the same effect: they reduce the expression of cyclooxygenase. Ketoprofen is only available by prescription in the US. This is due to marketing reasons (nobody has a financial incentive to go through expensive FDA testing when there is little to gain), not due to any known differences. Answered by Nicolette Casella 4 months ago.


If I am allergic to anti-inflamatory can i use ketoprofen?
Asked by Chauncey Comish 4 months ago.

I'd say no, don't use it. Ketoprofen should be avoided by those with allergic reactions to nonsteroidal anti-inflammatory drugs such as aspirin and others. This question is placed in the pregnancy category, so I am pointing out that this drug should be avoided during pregnancy. Answered by Pierre Rutenbar 4 months ago.

i think u shouldnt' to be on the safe side. ask ur doc they will tell u what is safe for u to use Answered by Yu Hallczuk 4 months ago.


Forms

ApplId/ProductId Drug name Active ingredient Form Strenght
073515/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 25MG
073516/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
073517/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074014/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 25MG
074014/002 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
074014/003 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074024/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
074024/002 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074035/002 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
074035/003 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074879/001 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 200MG
075270/001 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 200MG
075270/002 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 100MG
075270/003 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 150MG
075364/001 KETOPROFEN KETOPROFEN TABLET/ORAL 12.5MG
075679/001 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 200MG
075679/002 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 150MG
075679/003 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 100MG

Similar Active Ingredient

ApplId/ProductId Drug name Active ingredient Form Strenght
018754/001 ORUDIS KETOPROFEN CAPSULE/ORAL 25MG **Federal Register determination that product was not discontinued or withdrawn for safety or efficacy reasons**
018754/002 ORUDIS KETOPROFEN CAPSULE/ORAL 50MG **Federal Register determination that product was not discontinued or withdrawn for safety or efficacy reasons**
018754/003 ORUDIS KETOPROFEN CAPSULE/ORAL 75MG **Federal Register determination that product was not discontinued or withdrawn for safety or efficacy reasons**
019816/001 ORUVAIL KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 200MG **Federal Register determination that product was not discontinued or withdrawn for safety or efficacy reasons**
019816/002 ORUVAIL KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 150MG **Federal Register determination that product was not discontinued or withdrawn for safety or efficacy reasons**
019816/003 ORUVAIL KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 100MG **Federal Register determination that product was not discontinued or withdrawn for safety or efficacy reasons**
020429/001 ORUDIS KT KETOPROFEN TABLET/ORAL 12.5MG **Federal Register determination that product was not discontinued or withdrawn for safety or efficacy reasons**
020499/001 ACTRON KETOPROFEN TABLET/ORAL 12.5MG
022470/001 NEXCEDE KETOPROFEN FILM/ORAL 12.5MG
073515/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 25MG
073516/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
073517/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074014/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 25MG
074014/002 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
074014/003 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074024/001 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
074024/002 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074035/002 KETOPROFEN KETOPROFEN CAPSULE/ORAL 50MG
074035/003 KETOPROFEN KETOPROFEN CAPSULE/ORAL 75MG
074879/001 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 200MG
075270/001 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 200MG
075270/002 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 100MG
075270/003 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 150MG
075364/001 KETOPROFEN KETOPROFEN TABLET/ORAL 12.5MG
075679/001 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 200MG
075679/002 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 150MG
075679/003 KETOPROFEN KETOPROFEN CAPSULE, EXTENDED RELEASE/ORAL 100MG

Manufacturers

Manufacturer name
Winthrop Pharmaceuticals
Sanofi
Tillomed Laboratories
A. Menarini Pharma UK SRL

Ask a question

A licensed doctor will try to answer your question as quickly as possible.

Related

Browse by letter
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

© Medications.li 2015-2017 - Blog - All rights reserved